MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.Visually the device remains fully assembled.The distal tip of the anchor is broken but remains held in place by the suture.There is some tissue debris on the tip of the anchor and the inserter shaft, indicating that the device was used.This type of failure where the distal tip of the anchor is broken has historically been attributed to user technique.The damage observed on the anchor is consistent with historical investigations in which it was determined that the root cause was likely a combination of torque and bending, a user technique issue.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.Mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported the device broken when it was being introduced into patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7762454
Report Number1221934-2018-54028
Device Sequence Number11211017
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number222232
Device Lot Number3804971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2015
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1